MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 9.0 MG; BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 9.0 MG; BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING
Catalog Number 362788
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before using the bd vacutainer® ppt¿ plasma preparation tube k2e 9.0 mg, white foreign matter was observed in 200 tubes.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The following fields were updated with corrected information due to additional information received: b3.Describe event or problem: "report 1 of 3: it was reported prior to use of bd vacutainer® ppt¿ plasma preparation tube k2e 9.0 mg,, 1 tube contained foreign matter (clumps).Foreign matter outside of the tube was also reported on tube and embedded in the shield.Wrinkled tube labels was also reported.There was no health impact or consequences reported." d4.Medical device expiration date: 31-oct-2025.D4.Unique identifier (udi) #: (b)(4).D9: device available for evaluation: yes.D9: returned to manufacturer on: 24-oct-2025.H4.Device manufacture date: 14-oct-2024.
 
Event or Problem Description
Report 1 of 3: it was reported prior to use of bd vacutainer® ppt¿ plasma preparation tube k2e 9.0 mg,, 1 tube contained foreign matter (clumps).Foreign matter outside of the tube was also reported on tube and embedded in the shield.Wrinkled tube labels was also reported.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 24-oct-2025.Investigation summary: bd received samples and photos for investigation.Among the 42 samples received, 13 were sent for further inspection.All samples were inspected for foreign material, embedded foreign material(fm) in the tube and shield, as well as incorrect or missing label information, including missing, wrinkled, or lifting labels.Additionally, the 13 samples underwent visual inspection for embedded foreign material in the tube, embedded foreign material in the shield, and foreign material in the tube and under the tube label.6 samples were confirmed with embedded fm in the tube, one sample with embedded fm in the shield, and 6 samples with fm in the tube and under the tube label.The 11 photos were evaluated and demonstrate the customer¿s indicated failure modes.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure modes: foreign matter - unknown, incorrect/missing label information and molding defect(embedded fm in tube and shield).No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 9.0 MG
Common Device Name
BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23115275
Report Number1917413-2025-01328
Device Sequence Number7741452
Product Code PJE
UDI-Device Identifier30382903627883
UDI-Public(01)30382903627883(17)251031(10)4288981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number362788
Device Lot Number4288981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/14/2025
01/09/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/11/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown